EDTA-Dependent Pseudothrombocytopenia in an Elderly Patient with Rheumatoid Arthritis: A Case Report


Akinci S., SILAY K. , Guney T., Yikilmaz A., DİLEK İ.

GAZI MEDICAL JOURNAL, vol.26, no.4, pp.204-205, 2015 (Journal Indexed in ESCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 26 Issue: 4
  • Publication Date: 2015
  • Doi Number: 10.12996/gmj.2015.62
  • Title of Journal : GAZI MEDICAL JOURNAL
  • Page Numbers: pp.204-205

Abstract

EDTA-dependent pseudothrombocytopenia (EDTA-PTCP) is a phenomenon caused by EDTA-dependent anti-platelet antibody. It is necessary for clinicians to consider the possible presence of PTCP in cases of patients having low platelet counts without any hemorrhagic tendency. We here present a EDTA-dependent pseudothromboctyopenia case which might be associated with rheumatoid arthritis and/or the medications such as sulfasalazine, leflunomide and methylprednisolone. As a conclusion pseudothrombocytopenia should be excluded in all thrombocytopenic patients without any hemorrhagic tendency by manual peripheric smear to avoid unnecessary diagnostic tests and wrong treatments.